MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G34266
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.Device #1 had a gap in the wire guide coating at approximately 27.0 cm from the distal end and was bent from approximately 5.1 cm to 26.3 cm from the distal end.Device #2 had a section of bare core wire approximately 17.5 cm to 26.8 cm from the distal end.Approximately 13.2 cm to 17.5 cm from the distal end, the wire guide covering has folded over itself.A section of the coating approximately 5.3 cm long is frayed and hanging from the wire guide, the coating still attached at approximately 13.2 cm from the distal end.The wire guide is bent approximately 3.3 cm to 6.2 cm from the distal end.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history records for the wire guide lot was reviewed.The wire guide subassembly device history record contains non-conformances that could potentially be related to wire guide damage.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used two (2) acrobat calibrated tip wire guides.The user found out the surface of wire guides peeled off during procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9181995
Report Number1037905-2019-00595
Device Sequence Number14120589
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)220326(10)W4196184
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberG34266
Device Catalogue NumberACRO-35-450
Device Lot NumberW4196184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight75